Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Excessive Sweating
    avatar
    mma53 posted:
    I had knee surgery 3 years ago and started having night sweats all over again. It was gradually decreasing then in October '11 I had back surgery and started having the sweats again. June of this year '12 I had to have back surgery again and now have periods during the day that I can be at work (nursing), at the grocery store or shopping and break out sweating so bad that my whole head is soaking wet. My face is pouring sweat and it is dripping off my face and neck so bad my cloths are soaking wet. It lasts about 15-20 minutes each time. I was wondering if it was the anesthesia or maybe a body's reaction to an invasive surgery. Could this be??
    Reply
     
    avatar
    cardiostarusa1 responded:
    Hi:

    "I was wondering if it was the anesthesia or maybe a body's reaction to an invasive surgery. Could this be??"

    Anything medical is seemingly possible today, though there is no way to truly tell/know for sure via the Internet (which has serious limitations/restrictions) what is causing the periods of excessive sweating.

    In general-only here, as reported, excessive sweating, or sweat attacks (be it isolated area/s or body-wide), has various causes post-surgery, which includes, but is in no way limited to, thyroid gland problem, i.e., hyperthyroidism, metabolic dysfunction or disturbance, electrolyte imbalance, hypoglycemia (low blood sugar level), psychiatric disorders such as anxiety, panic attack, and stress, some prescription drugs and dietary supplements, and at the very extreme, a problem with the sympathetic nerves, which normally increases sweating when one gets excited, nervous, or is fearful/afraid, i.e., the "fight or flight response". The sympathetic nerves become over-stimulated inappropriately, making the neurotransmitters go haywire at the nerve endings.

    .

    WebMD

    Is Your Excessive Sweating Caused by a Medical Problem?

    Sweating may be a symptom of thyroid problems, diabetes, or infection.

    http://www.webmd.com/skin-problems-and-treatments/features/is-your-excessive-sweating-caused-by-a-medical-problem


    Best of luck down the road of life.

    Take care,

    CardioStar*

    WebMD member (since 8/99)



    -

    -

    LEARN ABOUT the


    WebMD

    The Heart: (Human Anatomy) Pictures, Definition, Location in the Body and Heart Problems

    http://www.webmd.com/heart/picture-of-the-heart


    -

    How the Heart Pumps

    Animated Tutorial

    http://your-doctor.com/healthinfocenter/medical-conditions/cardiovascular/heartpump-tutorial.html

    -

    HeartSite

    Heart info, cardiac tests (commonly performed, mainstream types) info, actual diagnostic images.

    http://www.heartsite.com

    -


    Are you taking one or more prescription drugs?

    Patient resources

    KNOW your prescription drugs and KNOW them WELL

    WebMD

    Drugs A-Z

    http://www.webmd.com/drugs/index-drugs.aspx

    Ask A Patient

    Rate a drug, side effects, comments, etc.

    http://askapatient.com/rateyourmedicine.htm

    iGuard


    http://www.iguard.org


    -


    Quote!

    "Be a questioning patient. TALK to your DOCTOR and questions. Studies show that patients who ASK the most QUESTIONS, and are most assertive, get the best results. Be vigilant and speak up!"

    - Charles Inlander, People's Medical Society

    .

    It's your future......be there.

    . .

    WebMD/WebMD forums DOES NOT provide medical advice, diagnosis, or treatment.

    NEVER delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on WebMD.

    IF YOU have a medical emergency CALL 911


    Helpful Tips

    potassium levels
    talk to your physician and check your meds on WebMD -- some med combinations either deplete or increase potassium levels in your ... More
    Was this Helpful?
    1 of 1 found this helpful

    Expert Blog

    The Heart Beat - James Beckerman, MD, FACC

    Dr. James Beckerman shares how small, livable lifestyle changes can have a real impact on your risk of heart attack and stroke...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health General and Consultative Heart Care Center